Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 342, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jan 4, 2005, 3:16 AM CST for McDonald County, Missouri. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 4, 2005, 3:16 AM CST (09:16 UTC)
- Expired
- Jan 4, 2005, 4:00 AM CST
- In force
- 44 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County McDonald County, MO
The radar
The Springfield radar (KSGF), 108 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 4, 3:24 AM CST | HAIL 1 | 9 Se Pineville, MO | REPORTED BY LAW ENFORCEMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 414 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 040916
SVRSGF
MOC119-041000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
315 AM CST TUE JAN 4 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCDONALD COUNTY IN SOUTHWEST MISSOURI.
* UNTIL 400 AM CST.
* AT 312 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR BELLA VISTA ARKANSAS...AND MOVING NORTHEAST
AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
MCDONALD COUNTY...INCLUDING THE TOWNS OF POWELL AND ROCKY COMFORT.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3645 9439 3639 9432 3651 9409 3675 9408
3675 9419
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 2:21 AM CST, 55 minutes earlier.
Area forecast discussion, Jan 4, 2:21 AM CST, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 221 AM CST TUE JAN 4 2005 LOTS TO PONDER THIS FORECAST PACKAGE WITH FORECAST AREA RIGHT IN THE MIDDLE OF AN IMPRESSIVE BAROCLINIC ZONE. MAIN CONCERNS IN THE SHORT TERM WILL BE WITH FLOODING POTENTIAL...PRECIPITATION TYPE IN THE NORTHERN CWA AND OBVIOUSLY WITH THE TEMPERATURES. NEXT WAVE OF PRECIPITATION IS TAKING AIM AT THE FORECAST AREA AND WAS LOCATED ACROSS EASTERN OKLAHOMA AND NORTHERN ARKANSAS AS OF THIS WRITING. FRONT WHICH WAS MOSTLY STATIONARY LAST NIGHT ON THIS SHIFT HAS PUSHED ACROSS ALL BUT EXTREME SOUTHEAST SECTION OF CWA WITH TEMPERATURE GRADIENT FROM LOW 60S IN OREGON COUNTY TO JUST ABOVE FREEZING IN THE NORTHWEST COUNTIES. WATER VAPOR SHOWS HUGE CLOSED UPPER LOW JUST OFF THE CALIFORNIA COAST WITH IMPRESSIVE MOISTURE STREAM INTO THE SOUTHERN/CENTRAL PLAINS AND MISSISSIPPI VALLEY REGIONS. FOR TODAY...UPPER SHORTWAVE SHOULD HELP TO DEVELOP SURFACE WAVE ALONG THE FRONT OVER THE SOUTHERN HIGH PLAINS AND MAY CAUSE FRONT TO LIFT SLIGHTLY BACK TO THE NORTH OVER THE CWA. AM REALLY NOT EXPECTING FRONT TO LIFT TOO MUCH FURTHER NORTH AND THUS DO NOT SEE GUIDANCE TEMPS BEING ATTAINED TODAY. WITH 100% CLOUD COVER AND NEAR 100 POPS TODAY SHOULD NOT SEE MUCH IN THE WAY OF TEMPERATURE RISES. HAVE INCLUDED SOME RISES IN THE SOUTHEAST WHERE FRONT MAY MOVE SLIGHTLY NORTH. SOME AREAS ACROSS MY CENTRAL MISSOURI COUNTIES HAVE RECEIVED BETWEEN 1 AND 2 INCHES OF RAINFALL DURING THE PAST 36 HOURS AND HAVE REDUCED THE FLASH FLOOD GUIDANCE. HIGHEST QPF TOTALS LOOK TO OCCUR ACROSS MY NORTHERN CWA SO HAVE DECIDED TO GO AHEAD WITH A FLOOD WATCH FOR TODAY THROUGH WEDNESDAY NORTH OF A PITTSBURG KANSAS TO SALEM LINE. ADDITIONAL RAIN AMOUNTS OF ONE TO TWO INCHES WILL CAUSE SIGNIFICANT RISES ON AREA STREAMS WHICH ARE ALREADY FORECAST IN FLOOD. TEMPERATURES SHOULD REMAIN ABOVE FREEZING ACROSS MY NORTHWEST COUNTIES DURING THE DAY AND AM NOT EXPECTING ANY FREEZING RAIN TODAY. FOR TONIGHT...MORE UPPER LEVEL SHORTWAVE ENERGY WILL MOVE INTO THE AREA WITH CONTINUED CHANCES OF MODERATE TO HEAVY RAIN ACROSS THE FORECAST AREA. THE HEAVIEST RAIN IS EXPECTED ACROSS THE NORTHERN HALF OF THE CWA. TEMPERATURE PROFILES INDICATE THAT MY NORTHERN MOST COUNTIES MAY FLIRT WITH THE FREEZING MARK OVERNIGHT TONIGHT AND PRECIPITATION MAY BE IN THE FORM OF FREEZING RAIN AT TIMES. WITH THIS AREA RIGHT ON THE EDGE OF RAIN/FREEZING RAIN HAVE DECIDED TO GO WITH A RAIN OR FREEZING RAIN WORDING IN THE GRIDS FOR NOW. THIS AREA IS CURRENTLY IN A WINTER STORM WATCH AND WILL BE CHANGING TO AN ADVISORY THIS MORNING. IF LATER MODEL TRENDS SUGGEST COLDER AIR MOVING IN THEN THIS MAY NEED TO BE UPGRADED HOWEVER CURRENT MODEL TRENDS WOULD LEAN TOWARDS AN ADVISORY. FOR WEDNESDAY/WEDNESDAY NIGHT...SURFACE LOW WILL TRACK NORTHEAST ALONG THE FRONT AND ACROSS THE CWA SO WOULD NOT EXPECT MUCH CHANGE IN THE THERMAL PROFILE AND FRONTAL POSITION UNTIL LATE IN THE DAY. AS THE COLDER AIR FILTERS IN AND COLD DEPTH INCREASES BY LATE WEDNESDAY...PRECIPITATION MAY CHANGE OVER TO A BRIEF PERIOD OF SNOW. IT APPEARS THAT THE COLDER AIR MASS HOWEVER WILL LAG BEHIND THE MAIN AREA OF PRECIPITATION...SO AM NOT EXPECTING MUCH IN THE WAY OF ACCUMULATION WITH THIS SYSTEM. PRECIPITATION SHOULD END BY WEDNESDAY EVENING FROM WEST TO EAST WITH CLEARING OVERNIGHT AND MUCH COLDER TEMPERATURES. CURRENTLY GOING WITH THE TEENS IN THE WEST WHICH WILL CLEAR OUT THE FASTEST AND MID 20S IN THE FAR SOUTHEAST SECTIONS. FOR THE EXTENDED...ANOTHER UPPER SHORTWAVE LOOKS TO MOVE INTO THE AREA BY FRIDAY NIGHT AND SATURDAY WITH POSSIBLY ENOUGH GULF MOISTURE WORKING NORTHWARD INTO THE AREA TO KEEP LOW POPS GOING. TEMPERATURE PROFILES LOOK WARM ENOUGH FOR RAIN AND HAVE TAKEN OUT MENTION OF ANY SNOW FOR NOW. LINDENBERG && .AVIATION... FOR THE 06Z KSGF/KJLN TAFS...IFR CEILINGS WILL CONTINUE THROUGH THE 24 HOUR PERIOD IN THE SHALLOW COLD AIR MASS IN PLACE OVER THE REGION. SFC VISIBILITY WILL VARY BUT SHOULD GENERALLY BE IFR/MVFR. IN GENERAL...WORST SFC VIS WILL BE IN HIGHER TERRAIN OF THE MO OZARK PLATEAU. MORE RAIN IS EXPECTED TO SPREAD NORTHEAST INTO THE REGION JUST AFTER DAYBREAK AND THIS WILL BRING SOME IMPROVEMENT TO THE VISIBILITY. && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...WINTER WEATHER ADVISORY TUESDAY EVENING THROUGH WEDNESDAY EVENING GENERALLY ALONG AND NORTH OF A NEVADA TO VERSAILLES LINE. FLOOD WATCH TODAY THROUGH WEDNESDAY AREAS GENERALLY NORTH OF A LAMAR TO SALEM LINE. .KS...WINTER WEATHER ADVISORY TUESDAY EVENING THROUGH WEDNESDAY EVENING FOR BOURBON COUNTY. FLOOD WATCH TODAY THROUGH WEDNESDAY FOR BOURBON AND CRAWFORD COUNTIES. WFO SGF
Hazardous weather outlook, Jan 3, 7:17 PM CST, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 717 PM CST MON JAN 3 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041200- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 717 PM CST MON JAN 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. AREAS OF DENSE FOG WILL OCCUR THROUGH THE OVERNIGHT HOURS AND INTO THE EARLY MORNING ON TUESDAY. LOW CLOUDS AND FOG HAVE DEVELOPED BEHIND THE LEADING EDGE OF A COLD AIR MASS THAT HAS MOVED SOUTHEAST INTO THE OZARKS. THE VISIBILITY WILL FALL BELOW A QUARTER OF A MILE AT TIMES. A LOW OVERCAST WILL BUILD DOWN TO GROUND LEVEL...SO AREAS OF SOMEWHAT HIGHER ELEVATION WILL LIKELY SEE DENSE FOG BEFORE THE LOWER ELEVATIONS. ISOLATED THUNDERSTORMS WILL MOVE INTO SOUTHERN MISSOURI AFTER 3 AM...MAINLY ALONG AND SOUTH OF HIGHWAY 60...AS ANOTHER UPPER LEVEL DISTURBANCE MOVES INTO THE REGION. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERAL ROUNDS OF MODERATE TO LOCALLY HEAVY RAINFALL AND ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH WEDNESDAY. CUMULATIVE RAINFALL TOTALS COULD RANGE FROM 2 TO 3 INCHES IN SOME LOCATIONS. THE RECENT DRY SPELL WILL HELP MITIGATE THE FLOOD THREAT SOMEWHAT...HOWEVER ANY AREAS THAT SEE REPEATED BOUTS OF HEAVY RAINFALL COULD EXPERIENCE MINOR FLOODING ALONG RIVERS...CREEKS...AND OTHER LOW LYING AREAS. IN ADDITION...A SHALLOW ARCTIC AIRMASS WILL SLOWLY FILTER INTO THE REGION. TEMPERATURES WILL HOVER AROUND THE FREEZING MARK LATE TUESDAY AFTERNOON INTO WEDNESDAY FROM PARTS OF SOUTHEAST KANSAS THROUGH WEST-CENTRAL MISSOURI. WITH MODERATE TO HEAVY PRECIPITATION EXPECTED...SIGNIFICANT ICE ACCUMULATIONS ARE POSSIBLE IF THE SURFACE TEMPERATURE DIPS BELOW FREEZING FOR AN EXTENDED PERIOD OF TIME. LATEST DATA INDICATES ANY SIGNIFICANT ICING WILL BE CONFINED TO LOCATIONS ALONG AND NORTH OF A FORT SCOTT TO VERSAILLES LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. SAW/DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 10:07 AM CST | Flash Flood Warning | SGF | Barry, Greene, Oregon, Shannon, Texas | 315 days |
| Jan 4, 10:45 AM CST | Flash Flood Warning | SGF | Barry, Christian, Douglas, Greene, Howell, Lawrence and 11 more | 6 hr |
| Jan 4, 3:48 PM CST | Flash Flood Warning | SGF | Vernon | 6 hr |
| Jan 4, 4:00 PM CST | Flash Flood Warning | SGF | Benton, Morgan | 6 hr |
| Jan 4, 4:47 PM CST | Flash Flood Warning | SGF | Cedar, Hickory, St. Clair | 5 hr |
| Jan 4, 5:32 PM CST | Flash Flood Warning | SGF | Jasper | 5 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.